Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 79, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2011, 12:46 PM MDT for Dunn County, Stark County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 12:46 PM MDT (18:46 UTC)
- Expired
- Jul 6, 2011, 1:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dunn County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 138 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
114
WUUS53 KBIS 061846
SVRBIS
NDC025-089-061945-
/O.NEW.KBIS.SV.W.0079.110706T1846Z-110706T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1246 PM MDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
NORTH CENTRAL STARK COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 145 PM MDT
* AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF MANNING...OR 16 MILES NORTH OF DICKINSON...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIRSCHVILLE...TAYLOR AND RICHARDTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4716 10242 4702 10217 4687 10229 4688 10268
4707 10294 4723 10275
TIME...MOT...LOC 1846Z 310DEG 17KT 4709 10272
WIND...HAIL 60MPH 1.00IN
$$
HEINERT2 follow-up statements
400
WWUS53 KBIS 061908
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
208 PM CDT WED JUL 6 2011
NDC025-089-061945-
/O.CON.KBIS.SV.W.0079.000000T0000Z-110706T1945Z/
STARK ND-DUNN ND-
108 PM MDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DUNN AND NORTH CENTRAL STARK COUNTIES UNTIL 145 PM MDT...
AT 105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HIRSCHVILLE...OR 16 MILES NORTHEAST OF DICKINSON...MOVING SOUTHEAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
HIRSCHVILLE...TAYLOR AND RICHARDTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4693 10269 4704 10281 4720 10272 4716 10242
4702 10217 4687 10229
TIME...MOT...LOC 1908Z 298DEG 15KT 4708 10261
WIND...HAIL 60MPH 1.00IN
$$
HEINERT993
WWUS53 KBIS 061939
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
239 PM CDT WED JUL 6 2011
NDC025-089-061948-
/O.EXP.KBIS.SV.W.0079.000000T0000Z-110706T1945Z/
STARK ND-DUNN ND-
139 PM MDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUNN AND NORTH
CENTRAL STARK COUNTIES WILL EXPIRE AT 245 PM CDT...OR145 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER...GUSTY
WINDS...HEAVY RAIN...AND DEADLY CLOUD TO GROUND LIGHTNING ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4693 10269 4704 10281 4720 10272 4716 10242
4702 10217 4687 10229
TIME...MOT...LOC 1938Z 298DEG 15KT 4702 10245
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:13 PM MDT, 33 minutes earlier.
Area forecast discussion, Jul 6, 12:13 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 113 PM CDT WED JUL 6 2011 .UPDATE... UPDATE MAINLY FOR FIRST PERIOD TEMP/POP CHANGES. && .DISCUSSION... SCATTERED STORMS HAVE DEVELOPED OVER THE WESTERN FORECAST AREA IN FRONTAL CONVERGENCE ZONE. SO FAR...ONLY BROAD ROTATION AS EFFECTIVE SHEAR IS LIMITED TO 30-40 KTS. EXPECTING FURTHER INTENSIFICATION AS AFTERNOON HEATING INCREASES...AND WE MAY HAVE A FEW MARGINALLY SEVERE STORMS TO CONTEND WITH. && .AVIATION... SHOWERS AND THUNDERSTORMS FROM EARLIER THIS MORNING ARE LOCATED ALONG A LINE FROM KMOT THROUGH KBIS AT 1745 UTC...WITH IFR CONDITIONS IN THUNDERSTORMS. THESE STORMS ARE FORECAST TO CONTINUE TO MOVE EAST AND WEAKEN...POTENTIALLY ARRIVING INTO KJMS BY 20 UTC. AS SKIES HAVE CLEARED BEHIND THIS INITIAL LINE OF STORMS...ADDITIONAL SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN NORTH AND EASTERN MONTANA AND WILL SLOWLY PUSH INTO CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL...HEAVY RAIN...DAMAGING WINDS AND IFR CONDITIONS. THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE WITH SUNSET...WITH FOG POSSIBLE AT KMOT AND KBIS LATE TONIGHT WITH CLEAR SKIES...LIGHT WINDS AND MOISTURE FROM PRECIPITATION TODAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KINNEY AVIATION...AYD
Hazardous weather outlook, Jul 6, 3:46 AM MDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT WED JUL 6 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 446 AM CDT WED JUL 6 2011 /346 AM MDT WED JUL 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE NORTHERN HIGH PLAINS. LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. THE BEST CHANCE FOR SEVERE WEATHER IS SOUTH AND WEST OF MINOT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ORGANIZED SEVERE THUNDERSTORM OUTBREAK ACROSS WESTERN AND CENTRAL NORTH DAKOTA IS POSSIBLE ON FRIDAY...WITH ALL SEVERE THUNDERSTORM HAZARDS POSSIBLE. THIS SITUATION WILL HAVE TO BE CLOSELY MONITORED. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT 701-223-4582. SCHECK
In the hours before
Special weather statement, Jul 6, 8:54 AM MDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 954 AM CDT WED JUL 6 2011 NDZ020-034-042-061600- GRANT-MORTON-OLIVER- 954 AM CDT WED JUL 6 2011 ...SPECIAL WEATHER STATEMENT... AT 951 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL MORTON COUNTY...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLEN ULLIN... NEW SALEM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Special weather statement, Jul 6, 12:05 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 105 PM CDT WED JUL 6 2011 NDZ031>033-040-061900- BILLINGS-GOLDEN VALLEY-SLOPE-STARK- 1205 PM MDT WED JUL 6 2011 ...SPECIAL WEATHER STATEMENT... AT 1201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER SOUTHEASTERN GOLDEN VALLEY COUNTY...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMIDON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:29 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 61 min |
| Jul 6, 1:29 PM MDT | Severe Thunderstorm Warning | BIS | Slope | 31 min |
| Jul 6, 4:37 PM MDT | Flash Flood Warning | BIS | McKenzie | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.